MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK; PATELLA RESURFACING SIZE 1 E-CROSS

MEDACTA INTERNATIONAL SA GMK; PATELLA RESURFACING SIZE 1 E-CROSS
Model Number 02.12.E001RP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about 7 months after the primary surgery, the patient came in reporting pain, and the cause was unknown.The surgeon revised the patella to a thinner patella and removed more bone.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 22 july 2025: gmk-spherika 02.12.E001rp gmk-sphere resurfacing patella e-cross - s1 (k202022) lot.2400498: (b)(4) items manufactured and released on 21-dec-2020.Expiration date: 01-dec-2025.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Conclusions: the surgeon opted for a thinner patella and additional bone resection due to unknown clinical factors, likely related to intraoperative bone stock assessment during the primary surgery.No device-related anomalies were identified.The root cause is therefore considered patient-specific and not device-related.

Brand Name
GMK
Common Device Name
PATELLA RESURFACING SIZE 1 E-CROSS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22577498
Report Number3005180920-2025-00725
Device Sequence Number21278320
Product Code JWH
UDI-Device Identifier07630971260979
UDI-Public07630971260979
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model Number02.12.E001RP
Device Lot Number2400498
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight113 KG
Patient RaceWhite